Alert archive / Iowa / Winter Storm Warnings in 2011

Winter Storm Warning 5, NWS Des Moines, IA

December 3, 201110 counties in Iowa

NWS Des Moines, IA issued this winter storm warning at Dec 3, 2011, 6:15 PM CST for 10 counties in Iowa. It was in force for 6 hr. 6 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Dec 3, 2011, 6:15 PM CST (00:15 UTC)
Expired
Dec 3, 2011, 11:59 PM CST
In force
6 hr
Issued by
NWS Des Moines, IA

Counties Calhoun County, IA, Carroll County, IA, Cerro Gordo County, IA, Crawford County, IA, Hancock County, IA, Humboldt County, IA, Sac County, IA, Webster County, IA, Worth County, IA, Wright County, IA

The radar

The Des Moines radar (KDMX), 109 km from the middle of the area, began a volume at 00:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 3, 6:29 PM CSTSNOW 5.5W Manson, IA
Dec 3, 6:42 PM CSTSNOW 2.8Humboldt, IA
Dec 3, 8:06 PM CSTSNOW 3.5Se Grafton, IACURRENT DEPTH. POSSIBLY UP TO 4 INCHES BEFORE MELTING.
Dec 3, 9:15 PM CSTSNOW 4.52 Ene Fort Dodge, IA
Dec 3, 10:11 PM CSTSNOW 4Mason City, IAFROM KIMT
Dec 3, 10:22 PM CSTSNOW 6Clear Lake, IAFROM KIMT

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 0.3 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2011-12-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2011-12-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 111 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
575 m above ground
0-6 km bulk shear
95 kt
0-1 km storm-relative helicity
111 m²/s²
0-3 km storm-relative helicity
392 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

713 
WWUS43 KDMX 040015
WSWDMX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
615 PM CST SAT DEC 3 2011

...WINTER STORM AFFECTING WESTERN AND NORTHERN IOWA THROUGH THIS
EVENING...

.LOW PRESSURE WILL PUSH INTO NORTHERN MISSOURI THIS EVENING AND
INTO NORTHEAST IOWA LATER TONIGHT. A BAND OF SNOW HAS DEVELOPED
NORTH AND NORTHWEST OF THE SURFACE LOW AND WILL PERSIST THROUGH
THE EVENING. PERIODS OF MODERATE TO HEAVY SNOW ARE POSSIBLE IN
THIS BAND. IN ADDITION... INCREASING NORTHWEST WINDS COULD LEAD
TO SOME BLOWING SNOW AND VISIBILITY RESTRICTIONS THIS EVENING AS
THE LOW MOVES OFF TO THE NORTHEAST.

IAZ007-016-017-024-025-033>035-044-045-040600-
/O.UPG.KDMX.WW.Y.0015.000000T0000Z-111204T0600Z/
/O.NEW.KDMX.WS.W.0005.111204T0015Z-111204T0600Z/
WORTH-HANCOCK-CERRO GORDO-HUMBOLDT-WRIGHT-SAC-CALHOUN-WEBSTER-
CRAWFORD-CARROLL-
INCLUDING THE CITIES OF...NORTHWOOD...GARNER...MASON CITY...
HUMBOLDT...CLARION...SAC CITY...ROCKWELL CITY...FORT DODGE...
DENISON...CARROLL
615 PM CST SAT DEC 3 2011

...WINTER STORM WARNING IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WINTER
STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT UNTIL MIDNIGHT
CST TONIGHT. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT.

* STORM TOTAL SNOW ACCUMULATIONS...SNOWFALL OF 5 TO 7 INCHES IS
  EXPECTED WITH LOCALLY HIGHER AMOUNTS POSSIBLE.

* WINDS/VISIBILITY...WINDS WILL INCREASE FROM THE NORTH NORTHWEST
  AT 15 TO 20 MPH WITH HIGHER GUSTS LATER THIS EVENING AND CAUSE
  BLOWING AND DRIFTING SNOW. VISIBILITY WILL BE REDUCED TO LESS
  THAN A HALF MILE AT TIMES.

* IMPACTS...SNOW COVERED ROADS COMBINED WITH VISIBILITY
  RESTRICTIONS WILL LEAD TO HAZARDOUS DRIVING CONDITIONS THROUGH
  LATE THIS EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST
UPDATES ON THIS SITUATION.

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA
FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN
EMERGENCY.

&&

$$

IAZ004>006-015-023-026-036-046-057-040600-
/O.CON.KDMX.WW.Y.0015.000000T0000Z-111204T0600Z/
EMMET-KOSSUTH-WINNEBAGO-PALO ALTO-POCAHONTAS-FRANKLIN-HAMILTON-
GREENE-AUDUBON-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
EMMETSBURG...POCAHONTAS...HAMPTON...WEBSTER CITY...JEFFERSON...
AUDUBON
615 PM CST SAT DEC 3 2011

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

* SHORT TERM TRENDS...SNOW WILL CONTINUE OVER THE NORTHWEST 
  THIRD OF IOWA THIS EVENING BEFORE DIMINISHING BY MIDNIGHT. 
  SNOWFALL RATES MAY APPROACH A HALF INCH PER HOUR DURING THE 
  PERIODS OF HEAVIER SNOW. 

* STORM TOTAL SNOW ACCUMULATIONS...SNOWFALL OF 3 TO 7 INCHES IS 
  EXPECTED WITH LOCALLY HIGHER AMOUNTS POSSIBLE. 

* WINDS/VISIBILITY...WINDS WILL INCREASE FROM THE NORTH 
  NORTHWEST AT 15 TO 20 MPH WITH HIGHER GUSTS LATER THIS 
  EVENING. SOME BLOWING AND DRIFTING SNOW MAY OCCUR ALONG WITH 
  VISIBILITY RESTRICTIONS. 

* IMPACTS...SNOW...WHICH HAS MELTED INTO ICE IN SPOTS AS WELL... 
  WILL CONTINUE TO ACCUMULATE ON ROADWAYS MAKING DRIVING 
  HAZARDOUS. THIS WILL BE THE FIRST SNOWFALL OF THE YEAR ACROSS 
  MUCH OF THE ADVISORY AREA...SO MOTORISTS ARE URGED TO USE 
  EXTRA CAUTION AS THEY READJUST TO WINTER DRIVING. REDUCED 
  VISIBILITIES COULD ADD TO DRIVING HAZARDS THIS EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED
ROADS AND LIMITED VISIBILITY...AND USE CAUTION WHILE DRIVING.

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST
UPDATES ON THIS SITUATION.

&&

$$

KLP
2 follow-up statements
796 
WWUS43 KDMX 040304
WSWDMX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
904 PM CST SAT DEC 3 2011

...WINTER STORM AFFECTING WESTERN AND NORTHERN IOWA THIS EVENING...

.LOW PRESSURE OVER SOUTHEAST IOWA WILL EXIT INTO WISCONSIN BY
MIDNIGHT WITH A BAND OF MODERATE TO HEAVY SNOW NORTH AND WEST OF
ITS TRACK. IN ADDITION... INCREASING NORTHWEST WINDS COULD LEAD
TO SOME BLOWING SNOW AND VISIBILITY RESTRICTIONS AS THE LOW MOVES
OFF TO THE NORTHEAST.

IAZ007-016-017-024-025-033>035-044-045-040600-
/O.CON.KDMX.WS.W.0005.000000T0000Z-111204T0600Z/
WORTH-HANCOCK-CERRO GORDO-HUMBOLDT-WRIGHT-SAC-CALHOUN-WEBSTER-
CRAWFORD-CARROLL-
INCLUDING THE CITIES OF...NORTHWOOD...GARNER...MASON CITY...
HUMBOLDT...CLARION...SAC CITY...ROCKWELL CITY...FORT DODGE...
DENISON...CARROLL
904 PM CST SAT DEC 3 2011

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...


* SHORT TERM TRENDS...SNOWFALL RATES HAVE GRADUALLY DIMINISHED AND
  NOTHING MORE THAN LIGHT TO MODERATE ADDITIONAL SNOWS ARE
  ANTICIPATED THROUGH MIDNIGHT...AND NOTHING MORE THAN LIGHT SNOW
  OR FLURRIES DURING THE EARLY MORNING HOURS. ANY ADDITIONAL
  ACCUMULATIONS SHOULD BE AN INCH OR LESS WITH STORM TOTAL
  ACCUMULATIONS OF 4 TO 7 INCHES.

* WINDS/VISIBILITY...ALTHOUGH THE SNOW IS DECREASING...WINDS WILL
  INCREASE FROM THE NORTH AT 15 TO 20 MPH WITH HIGHER GUSTS. THIS
  MAY CAUSE DRIFTING AND MINOR VISIBILITY RESTRICTIONS IN BLOWING
  SNOW. 

* IMPACTS...SNOW...WHICH HAS MELTED INTO ICE IN SPOTS AS WELL...
  WILL CONTINUE TO MAKE DRIVING HAZARDOUS. THIS IS THE FIRST
  SNOWFALL OF THE YEAR ACROSS MUCH OF THE AREA...SO MOTORISTS ARE
  URGED TO USE EXTRA CAUTION AS THEY READJUST TO WINTER DRIVING.
  REDUCED VISIBILITIES COULD ADD TO DRIVING HAZARDS THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST
UPDATES ON THIS SITUATION.

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...
AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

IAZ004>006-015-023-026-036-046-057-040600-
/O.CON.KDMX.WW.Y.0015.000000T0000Z-111204T0600Z/
EMMET-KOSSUTH-WINNEBAGO-PALO ALTO-POCAHONTAS-FRANKLIN-HAMILTON-
GREENE-AUDUBON-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
EMMETSBURG...POCAHONTAS...HAMPTON...WEBSTER CITY...JEFFERSON...
AUDUBON
904 PM CST SAT DEC 3 2011

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

* SHORT TERM TRENDS...SNOWFALL RATES HAVE GRADUALLY DIMINISHED AND
  NOTHING MORE THAN LIGHT TO MODERATE ADDITIONAL SNOWS ARE
  ANTICIPATED THROUGH MIDNIGHT...AND NOTHING MORE THAN LIGHT SNOW
  OR FLURRIES DURING THE EARLY MORNING HOURS. ANY ADDITIONAL
  ACCUMULATIONS SHOULD BE AN INCH OR LESS WITH STORM TOTAL
  ACCUMULATIONS GENERALLY 3 TO 5 INCHES.

* WINDS/VISIBILITY...ALTHOUGH THE SNOW IS DECREASING...WINDS WILL
  INCREASE FROM THE NORTH AT 15 TO 20 MPH WITH HIGHER GUSTS. THIS
  MAY CAUSE DRIFTING AND MINOR VISIBILITY RESTRICTIONS IN BLOWING
  SNOW.

* IMPACTS...SNOW...WHICH HAS MELTED INTO ICE IN SPOTS AS WELL...
  WILL CONTINUE TO MAKE DRIVING HAZARDOUS. THIS IS THE FIRST
  SNOWFALL OF THE YEAR ACROSS MUCH OF THE ADVISORY AREA...SO
  MOTORISTS ARE URGED TO USE EXTRA CAUTION AS THEY READJUST TO
  WINTER DRIVING. REDUCED VISIBILITIES COULD ADD TO DRIVING
  HAZARDS THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED
ROADS AND LIMITED VISIBILITY...AND USE CAUTION WHILE DRIVING.

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST
UPDATES ON THIS SITUATION.

&&

$$

KLP/BSS
631 
WWUS43 KDMX 040559
WSWDMX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
1159 PM CST SAT DEC 3 2011

...SNOW COMING TO AN END ACROSS NORTHERN IOWA...

IAZ007-016-017-024-025-033>035-044-045-040700-
/O.CAN.KDMX.WS.W.0005.000000T0000Z-111204T0600Z/
WORTH-HANCOCK-CERRO GORDO-HUMBOLDT-WRIGHT-SAC-CALHOUN-WEBSTER-
CRAWFORD-CARROLL-
INCLUDING THE CITIES OF...NORTHWOOD...GARNER...MASON CITY...
HUMBOLDT...CLARION...SAC CITY...ROCKWELL CITY...FORT DODGE...
DENISON...CARROLL
1159 PM CST SAT DEC 3 2011

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS CANCELLED THE
WINTER STORM WARNING. 

A SMALL BAND OF LIGHT SNOW WILL CONTINUE TO PUSH EAST OF THE
WARNING AREA. LITTLE OR NO ADDITIONAL ACCUMULATIONS ARE
ANTICIPATED AND THEREFORE THE WARNING HAS BEEN CANCELLED. ROADS
STILL MAYBE SNOW COVERED AND SLICK...BUT VISIBILITY RESTRICTIONS
HAVE IMPROVED WITH THE LACK OF SNOW FALLING. 

$$

IAZ004>006-015-023-026-036-046-057-040700-
/O.CAN.KDMX.WW.Y.0015.000000T0000Z-111204T0600Z/
EMMET-KOSSUTH-WINNEBAGO-PALO ALTO-POCAHONTAS-FRANKLIN-HAMILTON-
GREENE-AUDUBON-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
EMMETSBURG...POCAHONTAS...HAMPTON...WEBSTER CITY...JEFFERSON...
AUDUBON
1159 PM CST SAT DEC 3 2011

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS CANCELLED THE
WINTER WEATHER ADVISORY. 

A SMALL BAND OF LIGHT SNOW WILL CONTINUE TO PUSH EAST OF THE
WARNING AREA. LITTLE OR NO ADDITIONAL ACCUMULATIONS ARE
ANTICIPATED AND THEREFORE THE WARNING HAS BEEN CANCELLED. 

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this winter storm warning went out at Dec 3, 5:42 PM CST, 33 minutes earlier.

Area forecast discussion, Dec 3, 5:42 PM CST, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
542 PM CST SAT DEC 3 2011

...UPDATED AVIATION DISCUSSION...

.SHORT TERM /TONIGHT/...
MAIN FORECAST CONCERN AGAIN TONIGHT IS THE STORM DRIVING OUT OF THE
CENTRAL PLAINS AND INTO WISCONSIN. DETAILS LINING UP NICELY RIGHT
NOW...WITH FRONTOGENETICAL FORCING AND WEAK TROWAL LINING UP WHERE
THE HEAVY SNOW IS FALLING OVER THE WESTERN COUNTIES OF THE FORECAST
AREA FROM NEAR OMAHA TO NEAR CARROLL NORTHEAST. SOME POINTS HAVE
ALREADY PICKED UP TWO INCHES OF SNOWFALL...WHICH IS ON TRACK WITH
THE CURRENT FORECAST. AS LOW BEGINS TO DRIFT NORTHEAST...WAVE DOES
NOT DEEPEN MUCH AS DEEP ARCTIC COLD AIR LACKING WITH THIS
EVENT...THOUGH IT DOES ARRIVE INTO THE REGION IN 36 HOURS...NOT SOON
ENOUGH TO ENHANCE LOW DEVELOPMENT. CURRENT ADVISORY LEVEL CRITERIA
LOOKS GOOD...WITH THE OPPORTUNITY FOR A FEW LOCATIONS TO TOP 6
INCHES BY STORMS END. FRONT HAS MANAGED TO DROP FARTHER SOUTH THAN
PROGGED EARLIER...SO RAIN LIKELY TO MIX AND CHANGE OVER TO LIGHT
SNOW FASTER MOST AREAS. HAVE RAISED SNOWFALL TOTALS CENTRAL...TO UP
TO A HALF INCH OR SO AS THE STORM LIFTS THROUGH. NEXT ISSUE WILL BE
THE WIND. BUFR SOUNDINGS BECOME ADIABATIC THIS EVENING WITH WINDS
MIXING TO 25KTS...WHICH MIGHT CAUSE SOME MINOR BLOWING SNOW OVER THE
WEST AND NORTHWEST AFTER MIDNIGHT BUT WILL NOT MENTION IN THE PUBLIC
GRIDS. SNOWFALL RATIOS CLOSE TO 10:1 WITH WETTER NATURE OF SNOW...NOT
LIKELY TO BLOW MUCH. LOWS WILL DROP NORTHWEST INTO THE LOWER 20S TO
NEAR FREEZING IN THE SOUTHEAST WHERE RAIN/SNOW MIX WILL OCCUR JUST
PRIOR TO ENDING LATE IN PERIOD.

.LONG TERM /SUNDAY THROUGH SATURDAY/...
MAIN ISSUES IN THE LONG RANGE ARE A FEW WEAK UPPER LEVEL
DISTURBANCES BRINGING SOME CHANCES FOR PRECIPITATION AND THEN
TEMPERATURES LATE IN THE PERIOD. SYSTEM IMPACTING THE CWA
NOW...SHOULD CLEAR THE AREA FOR SUNDAY WITH SOME RESIDUAL LOW CLOUD
COVER THAT SHOULD GRADUALLY MOVE OUT OF THE AREA THROUGH THE DAY.
WEAK VORT MAX PUSHING SOUTH THROUGH THE CWA MONDAY...WITH STRONG
CAA. LAPSE RATES QUITE STEEP AND NAM ADVERTISING SOME WEAK LOW LEVEL
INSTABILITY. THEREFORE WITH SOME LOW LEVEL SATURATION AS WELL...HAVE
INCLUDED A SLIGHT CHANCE FOR SOME LIGHT SNOW OR FLURRIES ACROSS THE
CWA AS THE CAA AREA MOVES CROSS THE CWA. DRY CONDITIONS EXPECTED FOR
TUESDAY INTO WEDNESDAY BENEATH NORTHWESTERLY FLOW ALOFT. UPPER LEVEL
TROUGH TO DIG INTO THE INTERMOUNTAIN WEST BY THE MIDDLE TO END OF
NEXT WEEK...WITH ANOTHER SHOT OF SOME LIGHT SNOW EXPECTED POSSIBLY
THURSDAY. GFS/EC IN DISAGREEMENT ON THE TIMING...WITH THE 12Z GFS A
LITTLE MORE PROGRESSIVE AND IN BETTER AGREEMENT WITH THE 00Z EC.
HOWEVER THE 12Z EC IS SLOWER WITH THE SYSTEM BRINGING IT INTO THE
CWA MORE THURSDAY INTO FRIDAY...SO WILL HAVE TO MONITOR FOR TIMING
THROUGHOUT THE NEXT FEW DAYS. SOUNDINGS ALL INDICATE COLD ENOUGH FOR
ALL SNOW ACROSS THE CWA AT THIS TIME WITH THIS SYSTEM...WITH A
STRONG PUSH OF COLD CANADIAN AIR MOVING IN BEHIND THIS SYSTEM. H85
TEMPS DROP INTO THE -15C TO NEARLY -20C ACROSS THE AREA. THEREFORE
LOWERED TEMPS A BIT MORE...AND DEPENDING ON HOW MUCH SNOW IS EITHER
STILL ON THE GROUND FROM THE CURRENT SYSTEM AND/OR THE SYSTEM FOR
THURSDAY/FRIDAY COULD BE TOO WARM AT THIS TIME. CURRENTLY WENT WITH
HIGHS IN THE TEENS TO LOW 20S...AND LOWS IN THE SINGLE DIGITS TO
AROUND 10 ABOVE FOR FRIDAY INTO FRIDAY NIGHT. THE COLD AIRMASS
REMAINS IN PLACE WITH DRY CONDITIONS EXPECTED INTO THE UPCOMING
WEEKEND.

&&

.AVIATION...04/00Z
IFR TO MVFR CIGS AND VIS RELATED TO SNOW/RAIN WILL CONTINUE OFF AND
ON THROUGH THE EVENING HOURS. LATEST RADAR TRENDS AND SHORT TERM
ANALYSIS SHOWING SIGNS OF SNOW BAND WEAKENING WITH THE BEST FORCING
PUSHING EAST.  STILL HAVE ANOTHER BAND SLOWLY PUSHING INTO NORTHWEST
IOWA THAT MAY CLIP FOD AROUND 03/04Z AND BRING IFR/LIFR CIGS/VIS
THROUGH MIDNIGHT. EXPECTING IMPROVEMENT PAST 06Z AS SHORTWAVE
QUICKLY PUSHES EASTWARD. MVFR CIGS WILL PERSIST INTO SUNDAY MORNING
WITH THE CAA REGIME...THEN VFR THROUGHOUT THE REST OF THE TAF
FORECAST.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY CONTINUES UNTIL MIDNIGHT TONIGHT FOR
AUDUBON-CALHOUN-CARROLL-CERRO GORDO-CRAWFORD-EMMET-FRANKLIN-
GREENE-HAMILTON-HANCOCK-HUMBOLDT-KOSSUTH-PALO ALTO-POCAHONTAS-
SAC-WEBSTER-WINNEBAGO-WORTH-WRIGHT.

&&

SHORT TERM...REV
LONG TERM...MJB
AVIATION...KLP
Hazardous weather outlook, Dec 3, 3:39 PM CST, 2 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
339 PM CST SAT DEC 3 2011

IAZ004>007-015>017-023>026-033>036-044>046-057-042145-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-SAC-CALHOUN-WEBSTER-HAMILTON-
CRAWFORD-CARROLL-GREENE-AUDUBON-
339 PM CST SAT DEC 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

SNOW WILL CONTINUE THROUGH THIS EVENING. THE SNOW WILL END AFTER
MIDNIGHT. AN ACCUMULATION OF 4 TO NEAR 6 INCHES IS EXPECTED...WITH
A FEW LOCATIONS POSSIBLY REPORTING LOCALLY HIGHER AMOUNTS. WINDS
WILL INCREASE TO 10 TO 20 MPH FOLLOWING THE STORM WHICH MAY
BRIEFLY CAUSE SOME MINOR BLOWING SNOW OVERNIGHT.

A WINTER WEATHER ADVISORY IS IN EFFECT FOR THE AREA. PLEASE REFER
TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES
FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED...HOWEVER SNOWFALL MEASUREMENTS
WOULD BE APPRECIATED.

IAZ027-028-037>039-047>050-058>062-070>075-081>086-092>097-042145-
BUTLER-BREMER-HARDIN-GRUNDY-BLACK HAWK-BOONE-STORY-MARSHALL-TAMA-
GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-
MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-
RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
339 PM CST SAT DEC 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

REV

In the hours before

Local storm report, Dec 3, 5:58 PM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
558 PM CST SAT DEC 03 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0558 PM     SNOW             5 N VAIL                42.13N 95.19W
12/03/2011  M6.5 INCH        CRAWFORD           IA   CO-OP OBSERVER

&&

SMALL
Local storm report, Dec 3, 6:04 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
604 PM CST SAT DEC 03 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0604 PM     SNOW             3 SW MASON CITY AIRPORT 43.13N 93.38W
12/03/2011  M2.5 INCH        CERRO GORDO        IA   TRAINED SPOTTER

&&

SMALL
Local storm report, Dec 3, 6:07 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
607 PM CST SAT DEC 03 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0506 PM     SNOW             MASON CITY              43.15N 93.20W
12/03/2011  E3.5 INCH        CERRO GORDO        IA   NWS EMPLOYEE

            ROADS COVERED AND ICY.

&&

DEITSCH
Local storm report, Dec 3, 6:08 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
608 PM CST SAT DEC 03 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     SNOW             5 NNW FORT DODGE        42.58N 94.20W
12/03/2011  M4.0 INCH        WEBSTER            IA   TRAINED SPOTTER

&&

DEITSCH
Local storm report, Dec 3, 6:12 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
612 PM CST SAT DEC 03 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     SNOW             ESE BELMOND             42.85N 93.60W
12/03/2011  M3.5 INCH        WRIGHT             IA   TRAINED SPOTTER

&&

DEITSCH
Local storm report, Dec 3, 6:13 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
613 PM CST SAT DEC 03 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     SNOW             S THOMPSON              43.36N 93.77W
12/03/2011  M2.5 INCH        WINNEBAGO          IA   TRAINED SPOTTER

&&

DEITSCH

Nearby

Winter Storm Warnings in Iowa, 2011Every winter storm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.